Hello, I am a 28-year-old male living in Poland and suffering from bipolar disorder (diagnosed 2 years ago and treated since). I currently take lithium (for almost two years) and hydroxizinum (one month and a half) but from January 2011 until mid August this year (the occurrence of priapism) I had been also taking quetiapine (150 mg before sleep). In August I experienced an episode of low-flow priapism lasting at least (it began sometime in my sleep so I can't be sure) 10 hours but that with, say, 90% detumescence. The doctor who treated me did not have any prior experience with such condition. First he performed ultrasound (it showed some blood flow), then asked me to masturbate in the toilet until ejaculation and then checked on me several times. It was the second time I masturbated that day. The first time was half an hour after I woke up, when I began to realize it was not a normal erection. It helped a bit but not much. After the second time my penis shrank to its usual size but until midnight that day it still felt a bit harder than it would have when flaccid. The next day the only trace of priapism was some pain. As for the lasting effects, I masturbated a few days later to see if ED hadn't occurred and neither then nor now could I see any certain deterioration in erection. But I cannot be sure for obvious reasons. Finally, my questions are: 1) is it possible that ED or any other abnormality occurs after some time even in cases where it was not visible after a month or even more 2) can you do anything about it 3) is it worth paying for follow-up Doppler sonography? Does it change anything? Thank you!View Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.